MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; VESSEL SEALER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; VESSEL SEALER
Model Number 410322-05
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted hysterectomy surgical procedure, the blade of the vessel sealer instrument was exposed.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the vessel sealer involved with this complaint and completed the device evaluation.The reported complaint was confirmed during failure analysis.The instrument was found to have dislodged blade.Visual inspection showed that the blade was exposed outside of the blade garage 0.132".There was significant bio debris found at the instrument tip and the knife slot measured at 0.029".A review of remotefe log showed 1 number of blade exposed failure(s).After manually retracting the blade, the instrument was placed on the in-house system and continued to fail self-check.The root cause of dislodged blade is attributed to mishandling.Additional findings not reported by site: the instrument was found to have a dislodged snake wrist.This failure is most commonly caused by mishandling/misuse, such as an accidental drop or other sudden impact.Root cause of dislodged snake wrist is attributed to mishandling.The instrument was found to have a conductor wire with insulation damage at the distal end.Electrical continuity was performed and passed.Root cause of conductor wire insulation damage is attributed to mishandling.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
VESSEL SEALER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17046669
Report Number2955842-2023-15513
Device Sequence Number17404500
Product Code NAY
UDI-Device Identifier10886874111113
UDI-Public(01)10886874111113(10)M10190918
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K110639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number410322-05
Device Catalogue Number410322
Device Lot NumberM10190918 551
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2020
Initial Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian